Alert archive / Iowa / Tornado Warnings in 2014
Tornado Warning 19, NWS Des Moines, IA
NWS Des Moines, IA issued this tornado warning at Jun 3, 2014, 8:30 PM CDT for 4 counties in Iowa. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2014, 8:30 PM CDT (01:30 UTC)
- Expired
- Jun 3, 2014, 9:00 PM CDT
- In force
- 30 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Adams County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA
The radar
The Des Moines radar (KDMX), 116 km from the middle of the area, began a volume at 01:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:12 PM CDT | Tornado Watch | SPC | 10 hr |
| Jun 3, 5:59 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 1.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1643 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
767
WFUS53 KDMX 040130
TORDMX
IAC003-159-173-175-040200-
/O.NEW.KDMX.TO.W.0019.140604T0130Z-140604T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
830 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN RINGGOLD COUNTY IN SOUTH CENTRAL IOWA...
NORTHEASTERN TAYLOR COUNTY IN SOUTHWEST IOWA...
SOUTHWESTERN UNION COUNTY IN SOUTH CENTRAL IOWA...
SOUTHEASTERN ADAMS COUNTY IN SOUTHWEST IOWA...
* UNTIL 900 PM CDT
* AT 830 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
TORNADO WAS LOCATED 4 MILES WEST OF LENOX...OR 10 MILES SOUTHEAST
OF CORNING...MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* LOCATIONS IMPACTED INCLUDE...
LENOX...CLEARFIELD...SHARPSBURG...KENT AND CRESTON MUNICIPAL
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4079 9468 4093 9471 4107 9425 4083 9431
TIME...MOT...LOC 0130Z 248DEG 28KT 4086 9463
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JOHNSON4 follow-up statements
882
WWUS53 KDMX 040137
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
837 PM CDT TUE JUN 3 2014
IAC003-159-173-175-040200-
/O.CON.KDMX.TO.W.0019.000000T0000Z-140604T0200Z/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
837 PM CDT TUE JUN 3 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN RINGGOLD...NORTHEASTERN TAYLOR...SOUTHWESTERN UNION AND
SOUTHEASTERN ADAMS COUNTIES...
AT 837 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED OVER LENOX...OR 12 MILES SOUTHEAST OF CORNING...MOVING
EAST AT 30 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
LENOX...CLEARFIELD...SHARPSBURG...KENT AND CRESTON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4079 9468 4093 9471 4107 9425 4083 9431
TIME...MOT...LOC 0137Z 248DEG 28KT 4088 9456
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JOHNSON718
WWUS53 KDMX 040143
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
843 PM CDT TUE JUN 3 2014
IAC003-159-173-175-040200-
/O.CON.KDMX.TO.W.0019.000000T0000Z-140604T0200Z/
RINGGOLD IA-TAYLOR IA-UNION IA-ADAMS IA-
843 PM CDT TUE JUN 3 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN RINGGOLD...NORTHEASTERN TAYLOR...SOUTHWESTERN UNION AND
SOUTHEASTERN ADAMS COUNTIES...
AT 843 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 5 MILES EAST OF LENOX...OR 14 MILES NORTHWEST OF MOUNT
AYR...MOVING EAST AT 35 MPH.
HAZARD...TORNADO AND GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
LENOX...CLEARFIELD...SHARPSBURG...KENT AND CRESTON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4079 9468 4096 9459 4107 9425 4083 9431
TIME...MOT...LOC 0143Z 255DEG 32KT 4085 9446
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
JOHNSON111
WWUS53 KDMX 040153
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
853 PM CDT TUE JUN 3 2014
IAC003-173-040202-
/O.CAN.KDMX.TO.W.0019.000000T0000Z-140604T0200Z/
TAYLOR IA-ADAMS IA-
853 PM CDT TUE JUN 3 2014
...THE TORNADO WARNING FOR NORTHEASTERN TAYLOR AND SOUTHEASTERN ADAMS
COUNTIES IS CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT
OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4082 9446 4100 9446 4107 9425 4083 9431
TIME...MOT...LOC 0152Z 257DEG 24KT 4084 9439
$$
IAC159-175-040200-
/O.CON.KDMX.TO.W.0019.000000T0000Z-140604T0200Z/
RINGGOLD IA-UNION IA-
853 PM CDT TUE JUN 3 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHWESTERN RINGGOLD AND SOUTHWESTERN UNION COUNTIES...
AT 852 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 9 MILES EAST OF LENOX...OR 11 MILES NORTHWEST OF MOUNT
AYR...MOVING EAST AT 30 MPH.
HAZARD...TORNADO AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
LIKELY.
LOCATIONS IMPACTED INCLUDE...
KENT AND CRESTON MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A
VEHICLE OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4082 9446 4100 9446 4107 9425 4083 9431
TIME...MOT...LOC 0152Z 257DEG 24KT 4084 9439
TORNADO...RADAR INDICATED
HAIL...1.25IN
$$
JOHNSON677
WWUS53 KDMX 040206
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
906 PM CDT TUE JUN 3 2014
IAC159-175-040215-
/O.EXP.KDMX.TO.W.0019.000000T0000Z-140604T0200Z/
RINGGOLD IA-UNION IA-
906 PM CDT TUE JUN 3 2014
...THE TORNADO WARNING FOR NORTHWESTERN RINGGOLD AND SOUTHWESTERN
UNION COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
ANOTHER SEVERE THUNDERSTORM WILL BE MOVING INTO THE AREA SOON.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT WEDNESDAY MORNING
FOR SOUTHERN IOWA.
LAT...LON 4082 9446 4100 9446 4107 9425 4083 9431
TIME...MOT...LOC 0204Z 248DEG 28KT 4084 9439
$$
JOHNSONWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this tornado warning went out at Jun 3, 7:06 PM CDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 3, 7:06 PM CDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 706 PM CDT TUE JUN 3 2014 .SHORT TERM /TONIGHT/... ISSUED AT 345 PM CDT TUE JUN 3 2014 SIGNIFICANT SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON THROUGH THE EARLY EVENING WITH AN INTENSE HP SUPERCELL MOVING ALONG THE INSTABILITY AXIS INTO IOWA. THE INSTABILITY AXIS HAS LIFTED FURTHER NORTH INTO IOWA AHEAD OF THIS STORM WHICH COULD LEAD TO ANOTHER EASTWARD SHIFT IN THE STORM MOTION SOON THAT COULD MOVE THIS CELL FURTHER INTO CENTRAL IOWA. IN COORDINATION WITH SPC...A HIGH RISK FOR SEVERE WEATHER HAS BEEN ISSUED IN ADVANCE OF THIS CELL. ADDITIONAL SUPERCELLS ARE LIKELY WITH THE ADVANCING THETA-E ADVECTION AND THE SFC BOUNDARY OVER SOUTHEAST NEBRASKA AND NORTHERN MISSOURI WHERE MIXED LAYER CAPE VALUES HAVE INCREASED TO OVER 2500 J/KG. EFFECTIVE DEEP LAYER SHEAR VALUES OF 50 TO 70 KTS WILL BE SUFFICIENT FOR THESE SUPERCELLS TO BE THE PRIMARY MODE INITIALLY. THIS INITIAL ROUND OF STORMS WILL PUSH THROUGH. EXPECT RATHER QUICK DESTABILIZATION AGAIN BEHIND THE STORMS AS THE LOW LEVEL JET OF 65+ KTS INCREASES THROUGH THE EVENING AND FOCUSES INTO IOWA. THE INSTABILITY AXIS WILL BE FOCUSED OVER THE STATE AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO SOUTHEAST NEBRASKA AND INTO SOUTHWEST IOWA. WILL KEEP A DAMAGING WIND THREAT WITH 50 TO 60 KTS OF WIND JUST OFF THE SFC. WITH SATURATING PROFILES THE HAIL THREAT WILL DECREASE HOWEVER EFFECTIVE SRH VALUES INCREASING TO EXTREMELY HIGH VALUES OF 300 TO 600 M2/S2 WILL INCREASE THE POTENTIAL OF MESOVORTICY DEVELOPMENT ALONG THE LEADING EDGE OF ANY COLD POOL DEVELOPMENT. CERTAINLY POTENTIAL FOR A QLCS DEVELOPING WITH DAMAGING WINDS AND A FEW TORNADOES POSSIBLE THROUGH 3 AM. INTENSE RAINFALL RATES REMAIN HIGHLY LIKELY OVERNIGHT WITH RAINFALL RATES APPROACHING 3 TO 5 INCHES PER HOUR WITH PWAT VALUES INCREASING TO NEAR 2 INCHES AND WARM CLOUD DEPTHS TO NEAR 13 KFT. SHOULD HAVE AN AREA WITH TRAINING ELEVATED CELLS JUST NORTH OF THE SFC BOUNDARY SOMEWHERE BETWEEN INTERSTATE 80 AND HIGHWAY 20 WITH POTENTIAL FOR WIDESPREAD 2 TO 4 INCHES AND MORE LOCALIZED HIGHER AMOUNTS. THESE AMOUNTS ALSO POSSIBLE SOUTH BUT WILL BE ASSOCIATED WITH MORE SURFACE BASED CONVECTION AND MORE INTENSE RAIN RATES. .LONG TERM /WEDNESDAY THROUGH TUESDAY/... ISSUED AT 345 PM CDT TUE JUN 3 2014 ANTICIPATED OVERNIGHT CONVECTION WILL BE PUSHING EAST OF THE CWA BY THE BEGINNING OF THE FORECAST PERIOD. HAVE CONTINUED TO CUT BACK ON POPS THROUGH WEDNESDAY MORNING. BEHIND SYSTEM TEMPERATURES WILL BE MUCH COOLER...AND WILL REMAIN SO THROUGHOUT THE EXTENDED WITH TEMPERATURES NEAR OR SLIGHTLY BELOW NORMAL. HIGH PRESSURE WILL PUSH INTO THE STATE WITH A WEAK RIDGE...WHICH WILL HELP TO KEEP PRECIPITATION CHANCES SOUTH AND WEST OF THE AREA THROUGHOUT THE REMAINDER OF THE WEEK. WEEKEND WILL SEE ADDITIONAL CHANCES FOR PRECIPITATION HOWEVER AS A LOW PRESSURE SYSTEM TRACKS ACROSS CANADA AND ASSOCIATED FRONTAL BOUNDARY BEGINS TO AFFECT WESTERN IOWA BY SATURDAY. IN ADDITION...LOW PRESSURE SYSTEM WILL PUSH EAST ACROSS KS AND WILL BEGIN TO LIFT BOUNDARY INTO IOWA AS WELL BY SATURDAY. THEREFORE...HAVE KEPT ONGOING POPS THROUGHOUT THE WEEKEND. THOUGH WILL LIKELY SEE BEST CHANCES SATURDAY ACROSS SOUTHERN IOWA...WHILE BEST CHANCES ACROSS WEST AND NORTH WILL COME LATER. ANOTHER AREA OF HIGH PRESSURE WILL PUSH IN FOR MONDAY...THOUGH LITTLE MODEL AGREEMENT ON HOW LONG HIGH LINGERS BEFORE ANOTHER LOW PRESSURE SYSTEM TRACKS ACROSS NORTHERN US. && .AVIATION...04/00Z ISSUED AT 706 PM CDT TUE JUN 3 2014 CONVECTIVE TRENDS WILL OBVIOUSLY BE THE CONCERN THROUGH THE NIGHT. EXPECT A PROLONGED PERIOD OF VFR THUNDERSTORMS AFFECTING KDSM AND KOTM WITH MORE INTERMITTENT SHOWERS AND MORE LIMITED THUNDER FARTHER NORTH. CIGS SHOULD LOWER TO MVFR OR LESS LATER THIS EVENING AND INTO WED MORNING. PRECIPITATION MAY NOT DEPART SIGNIFICANTLY UNTIL WED MORNING WITH VFR IMPROVEMENT NOT LIKELY UNTIL AFTERNOON. && .HYDROLOGY... ISSUED AT 345 PM CDT TUE JUN 3 2014 IN ADDITION TO THE HEAVY RAINFALL DISCUSSION IN THE SHORT TERM SECTION...THE INTENSE RAINFALL RATES ARE THE PRIMARY CONCERN LEADING TO HIGH RUNOFF RATES AS WELL. THIS WILL RESULT IN SIGNIFICANT PONDING INTO ADDITION TO RISES ALONG SMALLER STREAMS AND CREEKS. AREAS OF FLASH FLOODING IS EXPECTED ESPECIALLY IN URBAN AREAS AND LOW LYING AREAS. SMALLER STREAMS AND CREEKS TYPICALLY PRONE TO FLASH FLOODING ARE LIKELY TO SEE MUCH OF THIS RAINFALL TONIGHT. ESPECIALLY IN THE DES MOINES AREA WHERE THE WALNUT CREEK AND FOURMILE CREEK HAVE HAD HISTORY OF RISING RAPIDLY. OTHER POTENTIAL SMALLER CREEKS/STREAMS WOULD INCLUDE THE MUCHAKINOCK CREEK...WHITE BREAST CREEK...EAST FORK 102 RIVER...THOMPSON RIVER...AND THE CHARITON RIVER TO NAME A FEW. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR ADAIR-ADAMS- APPANOOSE-AUDUBON-BOONE-CALHOUN-CARROLL-CASS-CLARKE-CRAWFORD- DALLAS-DAVIS-DECATUR-GREENE-GRUNDY-GUTHRIE-HAMILTON-HARDIN- JASPER-LUCAS-MADISON-MAHASKA-MARION-MARSHALL-MONROE-POCAHONTAS- POLK-POWESHIEK-RINGGOLD-SAC-STORY-TAMA-TAYLOR-UNION-WAPELLO- WARREN-WAYNE-WEBSTER. && SHORT TERM...DONAVON LONG TERM...AWB AVIATION...SMALL HYDROLOGY...DONAVON
Hazardous weather outlook, Jun 3, 4:27 PM CDT, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 427 PM CDT TUE JUN 3 2014 IAZ023-033>038-044>050-057>062-070>075-081>086-092>097-041000- POCAHONTAS-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA- ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR- WAYNE-APPANOOSE-DAVIS- 427 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT NUMEROUS SEVERE STORMS WILL OCCUR FROM LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. VERY LARGE HAIL 2 INCHES IN DIAMETER OR LARGER...DAMAGING WINDS IN EXCESS OF 80 MPH...AND ISOLATED TORNADOES ARE ALL EXPECTED. IN ADDITION...VERY HEAVY RAINFALL IS FORECAST AND MAY LEAD TO AREAS OF FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE WEDNESDAY MORNING. ADDITIONAL THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THROUGH TONIGHT...AND POSSIBLE OVER THE WEEKEND. IAZ004>007-015>017-024>028-039-041000- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-BLACK HAWK- 427 PM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IOWA. .DAY ONE...TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS ARE FORECAST TONIGHT INTO EARLY WEDNESDAY MORNING. QUARTER SIZED HAIL AND 60 MPH WINDS ARE THE PRIMARY THREATS. IN ADDITION...AREAS OF HEAVY RAIN POSSIBLE ESPECIALLY ALONG AND SOUTH OF HIGHWAY 3. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS WILL LINGER INTO WEDNESDAY MORNING...MAINLY EAST OF INTERSTATE 35. ADDITIONAL THUNDERSTORM CHANCES WITH HEAVY RAIN ARE FORECAST SATURDAY AND SUNDAY. HOWEVER...IT IS TOO EARLY TO DETERMINE THE SEVERE THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND AGAIN OVER THE WEEKEND.
In the hours before
Local storm report, Jun 3, 7:13 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
713 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM TSTM WND DMG CORNING 40.99N 94.74W
06/03/2014 ADAMS IA TRAINED SPOTTER
LARGE AMOUNT OF TREE DAMAGE...BRANCHES UP TO
5 INCH DIAMETER. LEAVES STRIPPED OFF TREES
AND LITTERING ROAD. MAINLY NORTH END OF
TOWN. TIME ESTIMATED BY RADAR.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 3, 7:16 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
716 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLASH FLOOD 7 W DIAGONAL 40.80N 94.47W
06/03/2014 RINGGOLD IA TRAINED SPOTTER
SPOTTER CS325. MOVING WATER OF 1 TO 2 FEET
DEEP ALONG HIGHWAY 25 IN CLEARFIELD. FLASH
FLOOD DURATION 30 MINUTES
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 3, 7:29 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
729 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 3 WNW DAVIS CITY 40.66N 93.85W
06/03/2014 E1.00 INCH DECATUR IA LAW ENFORCEMENT
LAMONI PD REPORTS QUARTER HAIL...HEAVY
RAIN...AND SWIRLING 50 MPH WIND ALONG
INTERSTATE 35...MILE MARKER 9.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 3, 7:30 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
730 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HEAVY RAIN 7 WSW CUMBERLAND 41.23N 94.99W
06/03/2014 M2.50 INCH CASS IA PUBLIC
REPORTED VIA NWS DMX SMS PHONE NUMBER.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 3, 7:43 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
743 PM CDT TUE JUN 3 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 1 W MOUNT AYR 40.71N 94.25W
06/03/2014 E1.25 INCH RINGGOLD IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR. SPOTTER ALSO
REPORTS WINDOW WELL COVERS HAVE HOLES
PUNCHED IN THE FROM THE HAIL ALONG WITH
HOLES PUNCHED IN WINDOW SCREENS.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Jun 3, 7:47 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
747 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL LAMONI 40.62N 93.94W
06/03/2014 E2.00 INCH DECATUR IA PUBLIC
HAIL ESTIMATED 2 TO 2.5 INCHES IN DIAMETER. REPORTED VIA
TWITTER. TIME ESTIMATED FROM RADAR.
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:01 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 59 min |
| Jun 3, 7:14 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 16 min |
| Jun 3, 7:21 PM CDT | Tornado Warning | DMX | Decatur | 24 min |
| Jun 3, 7:30 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 60 min |
| Jun 3, 7:43 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 47 min |
| Jun 3, 7:45 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Lucas, Wayne | 45 min |
| Jun 3, 7:52 PM CDT | Flash Flood Warning | DMX | Decatur, Wayne | 6 hr |
| Jun 3, 8:08 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 67 min |
| Jun 3, 8:51 PM CDT | Tornado Warning | DMX | Ringgold, Union | 24 min |
| Jun 3, 9:06 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 54 min |
| Jun 3, 9:21 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Ringgold | 24 min |
| Jun 3, 9:51 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold, Taylor | 54 min |
| Jun 3, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 48 min |
| Jun 3, 10:10 PM CDT | Tornado Warning | DMX | Decatur, Wayne | 35 min |
Nearby
Tornado Warnings in Iowa, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.